Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2000, 1:14 PM EDT for Carroll County, New Hampshire. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 1:14 PM EDT (17:14 UTC)
- Expired
- Aug 3, 2000, 2:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 78 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 031717 SVRPWM NHC003-031800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 114 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE * UNTIL 200 PM EDT * AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TAMWORTH...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF TAMWORTH AT 125 PM OVER OSSIPEE LAKE 145 PM AND OVER FREEDOM AT 200 PM REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4385 7138 4367 7133 4372 7095 4394 7104
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:07 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 10:07 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1007 AM EDT THU AUG 3 2000 NRN NH AND NW MAINE HAVE BROKEN OUT NICELY THIS AM BUT THE SAME OLD STORY FOR THE COAST FOG...DRIZZLE AND THE DANK MARINE AIR. LOOKING AT SAT DATA SUGGESTS THAT THE SW COAST SHOULD BREAK OUT OVER THE NEXT COUPLE HRS ALSO SFC WINDS AT PWM AND PSM...SFM HAVE SWITCHED TO A MORE SW DIRECTION. HAVE ADDED MENTION OF GUSTY WINDS AND HAIL TO ALL ZONES EXCEPT COAST. COLD FRONT ENTERING EXTREME WESTERN NY ATTM. AVN MAY BE A BIT FAST WITH FRONT. .GYX...NONE. TFH
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:14 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 46 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.